Back to Ask the Diabetes Team Ask the Diabetes Team

I have a son with diabetes, age 5, diagnosed 4 months ago. He transferred to Lispro insulin (Humalog brand) one month ago. This week his readings are a bit on the low side, 70-100 and his meals are coming one hour early since he is so hungry. His regimen is 1 unit Lispro and 3 NPH in the morning and 1/2 Lispro at dinner.

We dropped the dinner to 1/2 three days ago and his NPH to 3 at the same time. Prior he was 4 NPH at breakfast. He was honeymooning until school began and then he went high for about three weeks. (Stress?) I am concerned about keeping a five year old's activity and sugar level up a bit more than we have seen. Any suggestions? I am wondering if we should perhaps drop his am regimen of Lispro to 1/2 as well.


It does sound as if your son is getting a little too much insulin. If he's running low before all meals then both types of insulin should be reduced. Let your diabetes team see your record of blood sugars and they will advise you of the appropriate changes.


Original posting 2 Nov 96


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.